... supplements, but no noticable problem with food containing Tryptophan. I take quite alot of protein shakes(bodybuilding) and my protein powder contains Tryptophan. Its a whey protein, and I would assume comes from natural substances. Every proetin that I read about, seems to contain Tryptophan!!! Do I really have to stop taking protein powder!!!
10 Sep 2009
This is from the drugs.com interaction checker for Citalopram and Tryptophan:
citalopram and tryptophan (Major Drug-Drug)
GENERALLY AVOID: Concomitant use of agents with serotonergic activity such as serotonin reuptake inhibitors and tryptophan may potentiate the risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5-HT1A and 2A receptors. Symptoms of the serotonin syndrome may include mental status changes such as irritability, altered consciousness, confusion, hallucinations, and coma; autonomic dysfunction such as tachycardia, hyperthermia, diaphoresis, shivering, blood pressure lability, and mydriasis; neuromuscular abnormalities such as hyperreflexia, myoclonus, tremor, rigidity, and ataxia; and gastrointestinal symptoms such as abdominal cramping, nausea, vomiting, and diarrhea.
MANAGEMENT: The concomitant use of serotonin reuptake inhibitors and tryptophan should be avoided.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My gardener is a schizophrenic and sometimes his medicine runs out before he gets more at the local clinic. May I give him Tryptophan to calm and ...
1 answer • 27 Jan 2011
... question is: Is Tryptophan an ingredient in certain medications? Or, is Tryptophan it's own individual medication? I am already diagnosed ...
3 answers • 18 Dec 2012
Is it true that you should not take L-Tryptophan if you are taking Prozac? Thank you
1 answer • 15 Jul 2013
I have been taking Citalopram for years. I have been working out a lot and haven't seen results, so I want to take something to help the ...
1 answer • 29 Jan 2015